1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

HELP

Discussion in 'Type 2 Diabetes' started by Lin 26, Oct 17, 2014.

  1. Lin 26

    Lin 26 Type 2 · Well-Known Member

    Messages:
    78
    Likes Received:
    45
    Trophy Points:
    58
    I currently have three meters. I tend to use the I care from gp at home. The contour next by my bed for mornings. And the code free at work. I've noticed that the contour reads considerably higher.
    This morning is used the I care meter fasting and got a reading of 4 .5
    I repeated the test same finger and got 6.1 with the contour .
    Why is this and which do I believe.

    I've been getting up to two hypos a day 3.2 3.5 readings. I have felt very unwell this week. Just blahhhh and severe headache, very tired. Blurred vision. Is this due to getting hypos please. I'm still relatively new to this.
    Thanks.

    Lin
     
  2. Dazza1984

    Dazza1984 Type 1 · Well-Known Member

    Messages:
    132
    Likes Received:
    71
    Trophy Points:
    68
    First, only stick to 1 meter and dnt keep changing. Each meter has a margin of error, which is added to by things like how clean ur fingers are, body temp, temp of meter, sweat etc etc. You can eliminate the meter error by using the same one so that range is constant if u see what I mean.

    The hypos in the morning can be quite common. What are ur night readings? Do u have a pre-bed snack?

    Ur symptoms seem to fit more with a higher sugars over a longer period. If they were hypos then symptoms should rectify on eating. I would do chks every 1-2hr through the day and ull get a bit of a glucose curve.
     
    • Like Like x 2
  3. Ruth B

    Ruth B Type 2 · Well-Known Member

    Messages:
    444
    Likes Received:
    949
    Trophy Points:
    133
    I would also advise you try to stick to one meter. However I notice that you got one meter from the GP, I assume that you are prescribed a limited number of strips and have to supplement it by buying your own, is that why you have so many meters. If it is then the advise would be to use one meter for a month then change onto a different one for a month or so before switching back. If you buy all your own supplies then just stick to one meter.

    Each meter has its own error margin and you are already concerned that you are having hypos, which meter was registering the hypos is the one that gives the lowest reading normally.

    Compared to the figures listed in your signature the ones you have mentioned are far lower. What are your reading like through out the rest of the day? If you are now controlling your diabetes with diet and have it under control you might need to see your GP or nurse to have the medication reviewed. I'm only on Metformin so I don't know much about the effects of the other drugs.

    As for the headaches etc. if they only occur when you have either a high or low reading they might be due to that, if you have them at other times it could just be that you are coming down with a cold or something, try not to panic about it and if you are worried see your GP.
     
    • Like Like x 2
  4. Diabetic Larking

    Diabetic Larking Type 1 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    41
    Depending on what type you have people experience difference symptoms of hypos e.g. mine is colours and weak limbs and may be different for others. As Daz has mentioned sticking to one monitor he would be correct as different monitors have different results, if you are on insulin and feeling low in mornings reduce your insulin dosage by 2 and try for a week, if it still continue keep lowering by 2 until you have a good blood sugar level in the morning then stay at that dosage. if you are too high in the morning add 2 to your dosage.
     
  5. Lin 26

    Lin 26 Type 2 · Well-Known Member

    Messages:
    78
    Likes Received:
    45
    Trophy Points:
    58
    Thanks for your replies. My figures are now pretty well controlled I normally get 6 fasting morning. 7 after breakfast.
    4 or below lunchtime ( always my low time) Then around 5 after lunch.
    5 before dinner and 7.5 after dinner. These are pretty standard now.
    Nurse thinks I'm not eating enough and that gp may remove the glycazide or change to newer drug after hba1c due in November.
    Very busy in mornings rushing about using energy so think that what's causing the low readings. I do eat fruit and Greek yoghurt between breakfast and lunch.

    Meters. I will try to just use one. I bought one, got one free and gp another. As I forget to take it with me. But I see what you're saying. Thanks. X
     
  6. Ruth B

    Ruth B Type 2 · Well-Known Member

    Messages:
    444
    Likes Received:
    949
    Trophy Points:
    133
    Those figures sound pretty perfect to me although below 4 is probably a bit too low. I know I start feeling rough if I get in the 4s, normally my lows are in the 5s. but we are all different. If you think you are going too low before lunch, can you change your lunch time to eat slightly earlier, or maybe have a few more berries or something mid morning just to stop you dropping so much. I find that I am best eating every 3-5 hours, less than 3 hours and my sugars are still on the high side, more than 5 hours and either I start feeling rough as it goes low, or my liver decideds to dumb glucose on me so I end up a bit high before I eat which puts it up afterwards as well.
     
    • Like Like x 2
  7. AndBreathe

    AndBreathe I reversed my Type 2 · Master
    Retired Moderator

    Messages:
    10,125
    Likes Received:
    16,100
    Trophy Points:
    278
    I agree with sticking with the minimal number of meters.

    As you are on Gliclazide, and therefore have to test around any driving, are your strips limited? If you drive, that seems like a fine line by your GP. If your prescribed strips are not limited, then you could always email the provider of your GP provided meter and ask them for another? They make their money on the consumables, and are therefore usually comfortable to provide the meter gratis.

    Otherwise, swapping from the provided to most cost effective makes sense. Aside from anything else, using the Codefree discount codes you can bring the cost of 50 strips down to just over £5 for 20. Isn't that so much less than the Bayer options?

    (Obviously, you would want to use all of your prescribed strips, but I would stock-pile them until I could run for a few weeks or months between swapping back and forth.)
     
    • Like Like x 2
  8. Diabetic Larking

    Diabetic Larking Type 1 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    41
    Love this website, helping us diabetic people :p
     
  9. Lin 26

    Lin 26 Type 2 · Well-Known Member

    Messages:
    78
    Likes Received:
    45
    Trophy Points:
    58
    I've emailed the I care people to see if I can get a second meter to take to work as this is on prescription for strips etc. thanks for that suggestion. Never thought of that.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook